Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 37, NWS Nashville, TN

April 23, 20014 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 23, 2001, 8:20 PM CDT for 4 counties in Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 23, 2001, 8:20 PM CDT (01:20 UTC)
Expired
Apr 23, 2001, 8:50 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 8:30 PM CDTThunderstorm Wind 51 ELyles, TNHighway department reported a tree was blown down.
Apr 23, 8:30 PM CDTThunderstorm Wind 50 ESouth Portion, TNHighway department reported tree limbs down in the southern part of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WUUS54 KOHX 240123
SVRBNA
TNC021-043-081-187-240150-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT MON APR 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY
  DICKSON COUNTY
  HICKMAN COUNTY
  WESTERN WILLIAMSON COUNTY
THIS INCLUDES THE CITIES OF ASHLAND CITY...DICKSON AND CENTERVILLE
    
*UNTIL 850 PM CDT

* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF DICKSON TO
  12 MILES SOUTHWEST OF CENTERVILLE...MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER DICKSON AT 825 PM CDT
  OVER CENTERVILLE AT 830 PM CDT
  OVER WHITE BLUFF AT 840 PM CDT
  5 MILES WEST OF KINGSTON SPRINGS 845 PM CDT

$$

LAT...LON 3623 8751 3592 8752 3558 8772 3587 8712
          3615 8703 3646 8702

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:15 PM CDT, 7 hours 5 minutes earlier.

Area forecast discussion, Apr 23, 1:15 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CDT MON APR 23 2001

NQA DOPPLER SHOWING SHOWERS/THUNDERSTORMS STILL WEST OF MISSISSIPPI
RIVER AT LUNCH TIME. FRONTAL SYSTEM DOWN THROUGH ARKANSAS HEADED
EAST. AT CURRENT RATE FRONT WOULD BE NEARING MISSISSIPPI RIVER
AROUND 20Z AND JACKSON BY 03Z. THE SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO ADVANCE EASTWARD ALONG AND AHEAD OF FRONT AT IT MOVES
ACROSS MIDDLE TENNESSEE TONIGHT. FRONT IS EXPECTED TO PASS THROUGH
NASHVILLE AROUND MIDNIGHT AND PLATEAU BEFORE DAYBREAK.

MODELS AGREE IN SWEEPING SYSTEM ON EAST SO WILL GO WITH BECOMING
PARTLY SUNNY ON TUESDAY BUT WILL MENTION MORNING SHOWERS FOR PLATEAU
AND FAR EASTERN MIDDLE TENNESSEE. NOTICEABLY COOLER TEMPS WILL BE
FELT ON TUESDAY WITH HIGHS IN THE LOW TO MID 60S. TEMPS TUESDAY
NIGHT WILL BE DOWN RIGHT CHILLY. NO RAIN WEDNESDAY THROUGH MONDAY.

PRELIMINARY NUMBERS:
NASHVILLE  52 65 40 67 46 7100
CROSSVILLE 53 62 36 62 41 6300

.BNA...NONE.

BOYD
01

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.